NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Tuesday, December 6, 2016
Sugical menopause, hot flashes and HRT
I had a total hysterectomy in 1998; started HRT Estrogen 3mg at night; 9+ years later, I feel the same intense menopause symptoms as I did that first year; I was told `things would even out over time`; my HRT was reduced to 1mg, I`ve even added OTC supplements that minimally help symptoms, nothing has changed; its 30 degrees out, I`m wearing a thin T-shirt raking and the sweat is pouring off of me. In 20 minutes my hair looks like I just stepped out of the shower, my clothes are equally wet, my shins even sweat! night sweats soak my clothes and linens, I sleep with a sheet, fan and window open all year. I work as an ER nurse and sometime the intense heat intolerance is so distressing I become short tempered. My doctor has checked my Thyroid and its always fine! Any suggestions? Im all red hot and blistered ears.
You might try using a transdermal patch of estrogen to give more continuous levels of estrogen. Any time you lower your estrogen you will probably have hot flashes for awhile. If you are taking any selective serotonin reuptake inhibitors, you may have excess sweating associated with that medication.
Margery Gass, MD
Formely, Professor, Clinical Obstetrics & Gynecology
College of Medicine
University of Cincinnati